Can you give me perspective?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nanda
Regular Member


Date Joined Aug 2007
Total Posts : 101
   Posted 12/19/2008 9:24 AM (GMT -7)   
I got back from my internist on Monday and have been quite puzzled by his response to my telling him that I can't take a full dose of percocet at once as it makes me nauseous. He said that my pain must then be less confused . I told him I didn't think that was so as I've never been able to handle  large amount of pain meds and I still take the full dose, just split up about two hours apart.
 
Now he had increased the amount I could take this last September when I had a recurrence of pericarditis and the pain in my hands and feet had increased. Since then it has now also been constant in my knees, lower back and now my left shoulder and I told him this. He kind of shrugged it off. Does that seem odd? I mean I haven't had a pain free day in over a year now?! He also didn't check my heart even though I had a bout of possible pericarditis in September. The tachycardia has stopped but the chest pressure pain has actually increased. I didn't think about him not checking my heart until my boyfriend asked me if he did. rolleyes   I'm seeing a new rheumy on Monday and told him this and am wondering if how he dealt with me had something to do with it. I'm hoping I don't get blown off by this guy also. I mean things just don't seem like they're getting better for me: I tried making cookies yesterday and just mixing the dough brought the chest pressure pain up. I got through one tray (they were bar cookies that had to be cut and that was grueling trying to hold the knife) and put the rest of the dough in the freezer.Maybe I'll just give frozen dough for Christmas. Anyway, I hate to try and find another doctor, especially since my insurance is running out next fall (I have COBRA as I was laid off last April.) but am concerned about his response with me. Am I making too much out of this?
light and love,
Cynthia

okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 12/20/2008 1:13 AM (GMT -7)   

Hi hun, well from wat you said I can give you my perspective on it. Your biggest problem will be finding a good rheumy and keeping some type of insurance. His response to your nausea doesn't even make sense. taking half as much twice as often seems reasonible to me if it helps your tummy or give you some thing forthe nasea. I certainly wouldn't be to concerned if he is upset about you seeing some one else. Even dr. suggest you get second opinions. Besides with all the other health issues you have it doesn't sound like he was taking very good care of you. Dr. seem to go for the easiest most common problems first. which of course would make sense but with things would have already been diagnosed with that need attention and you aren't getting it  well then it's time to find another dr. I wouldn't nessesarily go in an tell the new rheumy that your old one was a jerk but you could tell them that you were left with a lot of unanswered questions. You also need to get all your papers together hopfully you kept copies. If you havn't then from now on you need to tell your dr. you need copies of everything. write down all your questions. all you latest xrays and stuff. bring paper and pen and write down everything. Don't plan on keeping it in your head.

As far as your old rheumy goes don't lose any sleep over him. I'm sure he hasn't lost a bit over you. There are several people in this group that could tell you some horror stories about their drs. the most important thing is to find one that you can talk to. You don't have to like them just have a mutual respect. and bottom line is ask yourself is this dr doing everything he can to help me?

let us know how the next appt goes.

hugs

carol


 
Possible scleroderma.  stage 4 COPD, sleep apnea, Osteoporosis,osteoarthritis
Prednisone,plaquanil400mg,azythromyacin,vicodin 4x5mg,Evista60mg, Effexor 150mg,Xanax 1.0 x3,Singular,nitro spray, provigil 200mg spirivia,aciphex,lasix,inderal,pot.chlor.,B12 
 By his Stripes we were healed.
 


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 12/20/2008 11:18 AM (GMT -7)   
Hi Cynthia,
 
No, I don't think you're making too much out of this either.  Carol gave you excellent advice and ideas on what to do.  I don't have anything else to add to what she already mentioned.  I hope you get the care you deserve, very soon.
 
Blessings,
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with Lupus in 2000. Fibromyalgia, Anti-phospholipid syndrome(APS)(stroke, 2002), Sjogren's, Raynaud's, Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck), anxiety. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, Didrocal, Cozaar, Zoloft, Neurontin, calcium, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


Nanda
Regular Member


Date Joined Aug 2007
Total Posts : 101
   Posted 12/20/2008 2:22 PM (GMT -7)   
Thanks you two! I'll let you know how it goes on Monday. A dear friend of mine who has lupus offered to go with me to be my pitbull but I think I'll try the first meeting alone.
love and light
Cynthia
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:07 PM (GMT -7)
There are a total of 2,733,317 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
340 Guest(s), 9 Registered Member(s) are currently online.  Details
Tagier, Bloom93, Vwblush, Teamchris, Scaredy Cat, Charmed3, time2reclaim, Wedge, iamamess


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer